Alert archive / California / Gale Warnings in 2014
Gale Warning 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at May 25, 2014, 9:21 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2014, 9:21 PM PDT (04:21 UTC)
- Expired
- May 26, 2014, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
414 WHUS76 KMTR 260421 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 921 PM PDT SUN MAY 25 2014 PZZ570-261230- /O.UPG.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ /O.NEW.KMTR.GL.W.0007.140526T0421Z-140526T1000Z/ /O.NEW.KMTR.SC.Y.0071.140526T1000Z-140528T1500Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 921 PM PDT SUN MAY 25 2014 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM MONDAY TO 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT WITH FREQUENT GALE FORCE GUSTS TO 40 KT POSSIBLE. THESE STRONG WINDS WILL CONTINUE THROUGH LATE TONIGHT. WINDS WILL THEN EASE TO 15 TO 25 KT AND CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ576-261230- /O.UPG.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ /O.NEW.KMTR.GL.W.0007.140526T0421Z-140526T1000Z/ /O.NEW.KMTR.SC.Y.0071.140526T1000Z-140528T1500Z/ POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE- 921 PM PDT SUN MAY 25 2014 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM MONDAY TO 8 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHWEST WINDS 20 TO 30 KT WITH FREQUENT GALE FORCE GUSTS TO 40 KT POSSIBLE. THESE STRONG WINDS WILL CONTINUE THROUGH LATE TONIGHT. WINDS WILL THEN EASE TO 15 TO 25 KT AND CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-261230- /O.UPG.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ /O.NEW.KMTR.GL.W.0007.140526T0421Z-140526T1000Z/ /O.NEW.KMTR.SC.Y.0071.140526T1000Z-140528T1500Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 921 PM PDT SUN MAY 25 2014 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM MONDAY TO 8 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHWEST WINDS 25 TO 35 KT WILL CONTINUE THROUGH LATE TONIGHT. WINDS WILL THEN EASE TO 15 TO 25 KT AND CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. STRONGEST WINDS EXPECTED SOUTH OF PT. SUR. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-261230- /O.NEW.KMTR.RB.Y.0017.140526T0421Z-140526T2200Z/ /O.CON.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ POINT REYES TO PIGEON POINT TO 10 NM- 921 PM PDT SUN MAY 25 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 3 PM PDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 3 PM PDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST MONDAY AFTERNOON. * FIRST EBB: 2.9 KNOTS AT 2:26 AM EARLY MONDAY MORNING. * SECOND EBB:1.2 KNOTS AT 2:56 PM MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ535-261230- /O.EXB.KMTR.SC.Y.0066.140526T1900Z-140527T0400Z/ MONTEREY BAY- 921 PM PDT SUN MAY 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT MONDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT MONDAY AFTERNOON AND WILL CONTINUE THROUGH AT LEAST MONDAY EVENING. STRONGEST WINDS EXPECTED ACROSS THE OUTER BAY. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ531-261000- /O.EXT.KMTR.SC.Y.0066.000000T0000Z-140526T1000Z/ SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE- 921 PM PDT SUN MAY 25 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWEST WINDS 10 TO 20 KT AND GUSTY. LOCALLY 15 TO 25 KT WITH LOCALIZED GUSTS TO 35 KT WILL CONTINUE THROUGH AT LEAST EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-261230- /O.CON.KMTR.SC.Y.0069.000000T0000Z-140528T1500Z/ POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE- 921 PM PDT SUN MAY 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-261230- /O.CON.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ PIGEON POINT TO POINT PINOS 10 TO 60 NM OFFSHORE- 921 PM PDT SUN MAY 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-261230- /O.CON.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ POINT ARENA TO POINT REYES TO 10 NM- 921 PM PDT SUN MAY 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-261230- /O.CON.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 921 PM PDT SUN MAY 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
1 follow-up statement
639 WHUS76 KMTR 260959 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 259 AM PDT MON MAY 26 2014 PZZ565-261800- /O.EXP.KMTR.GL.W.0007.000000T0000Z-140526T1000Z/ /O.EXT.KMTR.SC.Y.0071.140526T1000Z-140527T2200Z/ /O.NEW.KMTR.GL.A.0002.140527T2200Z-140528T0400Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT TUESDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT WITH OCCASIONAL GALE FORCE GUSTS TO 40 KT WILL CONTINUE THROUGH TUESDAY AFTERNOON. GALE FORCE WINDS OF 25 TO 35 KT ARE EXPECTED TUESDAY AFTERNOON AND EVENING. STRONGEST WINDS EXPECTED SOUTH OF PT. SUR. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN GALE FORCE WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERNATE PLANS. && $$ PZZ570-261800- /O.EXP.KMTR.GL.W.0007.000000T0000Z-140526T1000Z/ /O.CON.KMTR.SC.Y.0071.140526T1000Z-140528T1500Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ576-261800- /O.EXP.KMTR.GL.W.0007.000000T0000Z-140526T1000Z/ /O.CON.KMTR.SC.Y.0071.140526T1000Z-140528T1500Z/ POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ531-261800- /O.EXP.KMTR.SC.Y.0066.000000T0000Z-140526T1000Z/ /O.NEW.KMTR.SC.Y.0072.140526T1900Z-140527T1000Z/ SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT TUESDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-261800- /O.EXT.KMTR.RB.Y.0017.000000T0000Z-140527T1000Z/ /O.CON.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ POINT REYES TO PIGEON POINT TO 10 NM- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST MONDAY AFTERNOON. * FIRST EBB: 1.2 KNOTS AT 2:56 PM THIS AFTERNOON. * SECOND EBB: 2.9 KNOTS AT 3:08 AM EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ571-261800- /O.CON.KMTR.SC.Y.0069.000000T0000Z-140528T1500Z/ POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-261800- /O.CON.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ PIGEON POINT TO POINT PINOS 10 TO 60 NM OFFSHORE- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-261800- /O.CON.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ POINT ARENA TO POINT REYES TO 10 NM- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-261800- /O.CON.KMTR.SC.Y.0066.000000T0000Z-140528T1500Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-261800- /O.CON.KMTR.SC.Y.0066.140526T1900Z-140527T0400Z/ MONTEREY BAY- 259 AM PDT MON MAY 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT MONDAY AFTERNOON AND WILL CONTINUE THROUGH AT LEAST MONDAY EVENING. STRONGEST WINDS EXPECTED ACROSS THE OUTER BAY. * SEAS: STEEP SHORT PERIOD SQUARED SEAS WILL CONTINUE THROUGH AT LEAST MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at May 25, 8:47 PM PDT, 34 minutes earlier.
Area forecast discussion, May 25, 8:47 PM PDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
847 PM PDT SUN MAY 25 2014
.SYNOPSIS...HIGH PRESSURE WILL KEEP CLEAR AND WARM CONDITIONS OVER
THE BAY AREA THROUGH MEMORIAL DAY WITH INLAND HIGHS IN THE 80S
AND 90S. BY TUESDAY A NOTED COOLING TREND WILL DEVELOP AS A DRY
COLD FRONT MOVES INTO NORTHERN CALIFORNIA WITH INCREASING
WESTERLY WINDS OFF THE OCEAN. TEMPERATURES WILL AVERAGE NEAR TO
SLIGHTLY BELOW NORMAL FOR MUCH OF THE WEEK WITH AN UPPER TROUGH
OFF THE WEST COAST PRODUCING PARTLY CLOUDY SKIES AND BREEZY WEST
WINDS DURING THE AFTERNOON AND EVENING HOURS.
&&
.DISCUSSION...AS OF 08:45 PM PDT SUNDAY...GENERALLY CLEAR SKIES
PREVAIL ACROSS THE REGION THIS EVENING AFTER TEMPERATURES WARMED
SEVERAL DEGREES HIGHER THAN THOSE EXPERIENCED ON SATURDAY
AFTERNOON. THE FORT ORD PROFILER SHOWED A MUCH WEAKER MARINE LAYER
IN PLACE THROUGH THE DAY WHICH CONTRIBUTED TO THE WARMER
CONDITIONS. HOWEVER...THE MARINE LAYER IS SITTING BELOW 1000 FT AT
THIS HOUR. GIVEN THE CURRENT TRENDS AND LATEST FORECAST
MODELS....WILL KEEP STRATUS OUT OF THE FORECAST FOR COASTAL
LOCATIONS OVERNIGHT. THIS WILL ALLOW MOST POPULATED LOCATIONS TO
DROP INTO THE LOWER 50S OVERNIGHT WITH A WEAK ONSHORE FLOW.
BESIDES MAKING ADJUSTMENTS FOR CURRENT TRENDS...THE ONGOING
FORECAST LOOKS ON TRACK FOR TONIGHT INTO MEMORIAL DAY.
&&
.PREV DISCUSSION...AS OF 1:48 PM PDT SUNDAY...MEMORIAL DAY WEEKEND
IS OF COURSE THE UNOFFICIAL START OF SUMMER AND ON CUE THE BAY
AREA MICRO-CLIMATES ARE STARTING TO SHOW THEMSELVES. ITS A SUNNY
DAY ACROSS THE DISTRICT WITH 60S AT THE COAST...70S AROUND THE BAY
AND SOME TOASTY UPPER 80S AND 90S WELL INLAND. THE WARM WEATHER IS
COMPLIMENTS OF A FAIRLY STRONG RIDGE OF HIGH PRESSURE CENTERED
SOUTHWEST OF POINT CONCEPTION...THAT IS NOSING SOME OF THE WARM
AIR ALOFT OVER OUR REGION. THE MARINE LAYER HAS COMPRESSED TO
UNDER 1000 FEET PER THE SAN CARLOS AND FORT ORD PROFILERS. THIS
WILL SET THE STAGE FOR ANOTHER WARM NIGHT IN THE HILLS WITH
OVERNIGHT LOWS STAYING IN THE 70S WHILE MOST OF THE VALLEYS WILL
COOL INTO THE 50S BY DAWN.
NO SIGNIFICANT WEATHER CHANGES FOR MEMORIAL DAY WITH HIGH
PRESSURE STAYING IN PLACE. EXPECT PLENTY OF SUNSHINE AND SIMILAR
TEMPERATURES WITH 60S COAST TO LOWER 90S INLAND. THERE IS STILL
SOME EVIDENCE OF A STRONGER SEA-BREEZE BY MONDAY AFTERNOON AND
EVENING THAT WOULD USHER IN SOME COOL MARINE AIR INTO SF BAY BY
EARLY EVENING. CURRENTLY THE NORTHERLY GRADIENT IS IN EXCESS OF 6
MB AND PRODUCING STRONG NORTH WINDS OVER THE OCEAN. THIS GRADIENT
WILL WEAKEN BY MONDAY AFTERNOON WITH A STRONGER ONSHORE COMPONENT
AS THE NEXT TROUGH APPROACHES THE COAST.
HIGHER CONFIDENCE FOR MORE NOTED COOLING ALL AREAS BY TUESDAY AS
THE TROUGH AXIS MOVES ONSHORE NEAR COOS BAY OREGON. THE AIR ALOFT
SHOULD BE COOL ENOUGH TO KEEP THE MARINE INVERSION LAYER FAIRLY
WELL MIXED BUT EVEN WITH INCREASED SUNSHINE MOST AREAS WILL COOL
BY TUESDAY AFTERNOON WITH STRONGER ONSHORE BREEZES. MOST OF THE
URBAN AREAS WILL STAY IN THE 70S ON TUESDAY AFTERNOON WITH 80S
WELL INLAND...OR AS MUCH AS 10 DEGREES OF COOLING FROM MONDAY TO
TUESDAY.
THE SYNOPTIC TROUGH WILL BE OUR MAIN WEATHER FEATURE THIS WEEK
AND WILL KEEP INLAND TEMPERATURES BELOW NORMAL BY A FEW DEGREES.
COASTAL AREAS WILL STAY SEASONABLY MILD WITH MORE SUNSHINE. THE
GRADIENTS ARE STRONG ENOUGH THAT WE'LL HAVE TO MONITOR SOME GUSTY
AFTERNOON WINDS NEAR THE COAST/BAYS AND HILLS FOR AVIATION/MARINE
AND FIRE WEATHER INTERESTS.
THE 12Z ECMWF KEEPS THE UPPER TROUGH OVER THE OCEAN WATERS WEST
OF THE GOLDEN GATE RIGHT THROUGH NEXT WEEKEND SO AFTER THE
HOLIDAY WEEKEND NO WARM/HOT WEATHER IS FORECAST.
&&
.AVIATION...AS OF 5:05 PM PDT SUNDAY...HIGH PRESSURE WILL MAINTAIN
CLEAR SKIES HOWEVER A LOW PRESSURE SYSTEM TO THE NORTH IS
TIGHTENING THE GRADIENT OVER THE REGION RESULTING IN MODERATE AND
GUSTY WINDS ACROSS THE DISTRICT. THE NORTHERLY GRADIENT FROM ACV
TO SFO CONTINUES TO STRENGTHEN AND CURRENTLY STANDS AT 6.7 MB.
CLEAR SKIES WITH MODERATE TO GUSTY WINDS EXPECTED TO CONTINUE
THROUGH THE PERIOD. MODERATE-HIGH CONFIDENCE.
VICINITY OF KSFO...VFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD. SUSTAINED WEST WINDS OF 15 TO 25 KT WITH LOCALIZED GUSTS
TO 32 KT EXPECTED OVER KSFO. WINDS DIMINISH AFTER 05Z OVER KOAK
BUT EXPECTED TO INCREASE AGAIN MONDAY AFTERNOON.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS ARE EXPECTED THROUGH
THE FORECAST PERIOD. WEST WINDS AROUND 12 KT EXPECTED TO EASE
OVERNIGHT. HAVE REMOVED CIGS FROM AREA TERMINALS FOR TONIGHT
ALTHOUGH MODEL GUIDANCE CONTINUE TO BRING CEILINGS IN LATE
TONIGHT. A STRONG NORTHERLY GRADIENT AND STRONG HIGH PRESSURE
OVER THE REGION MAKES ME DOUBT LOW CLOUDS WILL RETURN. MODERATE
CONFIDENCE.
&&
.MARINE...AS OF 10:40 AM PDT SUNDAY...CONTINUING MODERATE TO
STRONG NORTHWEST FLOW ACROSS THE COASTAL WATERS FOR THE REMAINDER
OF THE WEEKEND IN RESPONSE TO A STRONG SURFACE PRESSURE GRADIENT.
GUSTY NORTHWEST WINDS WILL LIKELY PERSIST THROUGH MUCH OF THE
COMING WEEK AND WILL RESULT IN STEEP FRESH SWELL ACROSS THE
WATERS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PT REYES 10-60 NM
SCA...PT REYES TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PINOS 10-60 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 10-60 NM
SCA...SF BAY SOUTH OF THE BAY BRIDGE UNTIL 1 AM
&&
PUBLIC FORECAST: RGASS
AVIATION: CW
MARINE: JOHNSON
VISIT US AT WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:21 PM PDT | Small Craft Advisory for Rough Bar | MTR | 24 hr | |
| May 25, 9:21 PM PDT | Small Craft Advisory | MTR | 16 days | |
| May 26, 2:59 AM PDT | Gale Watch | MTR | 11 hr | |
| May 26, 2:59 AM PDT | Small Craft Advisory | MTR | 18 hr | |
| May 26, 2:15 PM PDT | Gale Warning | MTR | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.